Alert archive / Colorado / Special Weather Statements in 2017

Special Weather Statement, NWS Pueblo, CO

June 26, 2017Prowers County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 26, 2017, 10:13 PM MDT for Prowers County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2017, 10:13 PM MDT (04:13 UTC)
Expired
Jun 26, 2017, 10:45 PM MDT
In force
32 min
Issued by
NWS Pueblo, CO

County Prowers County, CO

The radar

The Pueblo radar (KPUX), 158 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2017-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 914 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2017-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
914 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1877 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

816 
WWUS85 KPUB 270413
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
1013 PM MDT MON JUN 26 2017
 
COZ098-270445-
Lamar Vicinity/Prowers County CO-
1013 PM MDT MON JUN 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS COUNTY UNTIL
1045 PM MDT...

At 1013 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Two Buttes Reservoir, or 20 miles south of Lamar,
moving southeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern
Prowers County.

LAT...LON 3773 10273 3790 10267 3778 10234 3765 10256
TIME...MOT...LOC 0413Z 293DEG 11KT 3779 10263 

$$

28

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 26, 9:04 PM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 26, 9:04 PM MDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
904 PM MDT Mon Jun 26 2017

.UPDATE...
Issued at 902 PM MDT Mon Jun 26 2017

Updated for cancellation of the Severe Thunderstorm Watch and for
current pcpn trends.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 325 PM MDT Mon Jun 26 2017

Currently...

Isolated to scattered showers and thunderstorms are developing over
the mountain areas early this afternoon, while a severe thunderstorm
near Kit Carson will continue to drop south over the next couple of
hours approaching Kiowa County.  Temperatures are warm with lower to
mid 80s across the Eastern Plains and dewpoints remain elevated in
the mid to upper 50s, providing fuel for thunderstorm development
this afternoon.

Through Tonight...high pressure aloft will start to shift eastward
across Colorado with westerly flow developing statewide late tonight.
This evening, an upper level impulse will shift southeast across
Colorado in the northwest flow aloft.  This will help trigger
thunderstorms across the area through the evening hours.  Low level
southeast flow will keep moisture banked up over the mountain areas
which will likely aid in precipitation generation.  Modest
instability and shear may allow for one or two storms to become
strong, if not severe through this evening.  High-res model data has
slowly been ramping thunderstorm coverage this morning, so have
higher confidence that coverage will be greater than previously
forecast.  Locations over the Mountains, southeast into the Plains,
generally south of Highway 50 will see the best chances through the
evening hours.  Threat include lightning, locally heavy rainfall and
hail approaching nickel size.  Given the moisture content in the
atmosphere, burn scars may be under the threat for locally heavy
rainfall and flash flooding potential.  Thunderstorm activity should
spread south and east overnight clearing the region by 3 am.  Dry
conditions are expected to prevail into Tuesday morning.

Tuesday...the upper ridge will shift east into the Central Plains
tomorrow with westerly zonal flow increasing across the area through
the afternoon.  Expect increased mixing of westerly flow and dry air
down into the San Luis Valley, and east into the I-25 corridor.
This will also help temperature warm into the mid 90s for much of
the region.  Red flag conditions are expected to be present in the
San Luis Valley and Fremont County where fuels are deemed critical.
Elsewhere, the I-25 corridor will dry out, but fuels are not
considered critical at this time.

The main question will be what happens to the east, generally from
an Eads to Kim line.  Models have been generating convection along a
boundary by mid afternoon and tracking it east into western Kansas
by the evening hours.  Sufficient CAPE and shear will be present to
strong to severe storms, but coverage looks pretty minimal at this
point.  For areas east of this line, be prepared for a severe storm
or two during the afternoon and evening with large hail and gusty
outflow winds being the primary threats.  Mozley

.LONG TERM...(Tuesday night through Monday)
Issued at 325 PM MDT Mon Jun 26 2017

Tuesday night through Thursday...Westerly zonal flow settles in
across the region, providing for dry and warm conditions. Convection
is expected to be isolated at best as the westerly flow pushes the
drier air into the plains, and storm activity will likely focus on
wherever the dryline resides along the CO/KS border. Temps will
climb into the 80s for the high valleys, and upper 80s to mid 90s
for the e plains. An upper low crossing Canada and northern Montana
will push a cold front south, reaching the eastern Colorado plains
on Thu. The front is forecast to drop south across the Palmer Divide
late Thu aftn, and should be late enough to not affect the max temp
for Thu.

Friday and Saturday...The Thu aftn cold front will produce easterly
upslope flow across the e plains for both Fri and Sat, cooling temps
and causing a slight increase in pcpn chances, especially for Sat
aftn and eve. Look for high temps in the upper 70s and 80s for most
locations both days.

Sunday and Monday...There are some differences between the models,
but in general the trend is for high pressure to rebuild back into
the desert SW. This will bring warmer temps and isolated diurnal
convection to the mts and e plains. Look for max temps in the 80s
for the high valleys,  and upper 80s to lower 90s for the e plains.
Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 325 PM MDT Mon Jun 26 2017

VFR conditions expected through the next 24 hours at all three
terminals. Thunderstorms may be possible at KCOS and KPUB through
this evening, and if one should pass over the terminal, it could
bring reduced VIS and CIGS. Expect increasing winds at the terminals
for Tuesday afternoon as flow turns more westerly across the region.
Wind gusts to near 30 kts are possible at all three terminal.  Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 8 PM MDT Tuesday for COZ222-224.

&&

UPDATE...28
SHORT TERM...MOZLEY
LONG TERM...MOORE
AVIATION...MOZLEY
Hazardous weather outlook, Jun 26, 8:59 PM MDT, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
859 PM MDT Mon Jun 26 2017

COZ058>089-093>099-280300-
Western Mosquito Range/East Lake County Above 11000 Ft-
Leadville Vicinity/Lake County Below 11000 Ft-
Eastern Sawatch Mountains above 11000 Ft-
Western Chaffee County Between 9000 and 11000 Ft-
Central Chaffee County Below 9000 Ft-
Western Mosquito Range/East Chaffee County above 9000Ft-
Saguache County West of Continental Divide Below 10000 Ft-
Saguache County East of Continental Divide below 10000 Ft-
La Garita Mountains Above 10000 Ft-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft-
Eastern San Juan Mountains Above 10000 Ft-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft-
Northern Sangre de Cristo Mountains above 11000 Ft-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft-
Southern Sangre de Cristo Mountains Above 11000 Ft-
Northwestern Fremont County  Above 8500Ft-
Western/Central Fremont County Below 8500 Ft-
Wet Mountain Valley Below 8500 Ft-
Wet Mountains between 6300 and 10000Ft-
Wet Mountains above 10000 Ft-
Teller County/Rampart Range above 7500fT/Pike's Peak Between
7500 And 11000 Ft-Pikes Peak above 11000 Ft-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
859 PM MDT Mon Jun 26 2017

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Isolated thunderstorms will be possible through about midnight,
mostly across the far southeast plains. The main threats with
storms will be lightning, wind gusts up to 40 mph and locally
heavy rain. Some of the stronger storms may also produce small
hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

On Tuesday, isolated to scattered thunderstorms can be expected
across the area. A few storms across the far southeast plains will
be marginally severe, with hail around quarter size, wind gusts
around 60 mph. Locally heavy rainfall and lightning can also be
expected with these storms.

Then, mainly isolated storms, with cloud to ground lightning,
wind gusts around 50 mph, and small hail will be possible during
the afternoons and evenings from Wednesday through Sunday.

Locations over the mountains and the San Luis Valley will see
elevated fire weather conditions Tuesday through Thursday.
Increasing westerly winds and low humidity values are expected,
however, much will depend on fuel status. Use caution with any
expected outdoor burning activities.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over the far southeast plains through about midnight.

28/28

In the hours before

Local storm report, Jun 26, 6:33 PM MDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
633 PM MDT MON JUN 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             1 N PUEBLO WEST         38.33N 104.76W
06/26/2017  M1.00 INCH       PUEBLO             CO   NWS EMPLOYEE

&&
Special weather statement, Jun 26, 6:48 PM MDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
648 PM MDT MON JUN 26 2017

COZ081-082-084-085-270115-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
648 PM MDT MON JUN 26 2017

...SPECIAL WEATHER STATEMENT...

At 648 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cascade, or 9 miles northwest of Colorado Springs, moving east at 20
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Northwestern Colorado Springs, Woodland Park, Air Force Academy,
Manitou Springs, Green Mountain Falls, Pikes Peak, Crystola, Chipita
Park and Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3884 10506 3902 10504 3901 10480 3878 10480
TIME...MOT...LOC 0048Z 275DEG 16KT 3893 10496

MOORE
Local storm report, Jun 26, 7:10 PM MDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
710 PM MDT MON JUN 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             5 S AIR FORCE ACADEMY   38.91N 104.86W
06/26/2017  M1.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

STARK
Local storm report, Jun 26, 7:25 PM MDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
725 PM MDT MON JUN 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             4 NNE COLORADO SPRINGS  38.88N 104.80W
06/26/2017  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

&&

STARK
Special weather statement, Jun 26, 7:49 PM MDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
749 PM MDT MON JUN 26 2017

COZ086-089-093-270230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
749 PM MDT MON JUN 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...CROWLEY AND
EAST CENTRAL PUEBLO COUNTIES UNTIL 830 PM MDT...

At 749 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles southwest of Forder to near Fowler.
Movement was northeast at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Rocky Ford, Fowler, Ordway, Manzanola, Olney Springs, Sugar City and
Crowley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3849 10354 3793 10372 3795 10411 3850 10392
TIME...MOT...LOC 0149Z 225DEG 37KT 3848 10390 3807 10404

28
Special weather statement, Jun 26, 10:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1013 PM MDT MON JUN 26 2017

COZ098-270445-
Lamar Vicinity/Prowers County CO-
1013 PM MDT MON JUN 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS COUNTY UNTIL
1045 PM MDT...

At 1013 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Two Buttes Reservoir, or 20 miles south of Lamar,
moving southeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern
Prowers County.

LAT...LON 3773 10273 3790 10267 3778 10234 3765 10256
TIME...MOT...LOC 0413Z 293DEG 11KT 3779 10263

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:10 PM MDTSpecial Weather StatementPUBCrowley35 min
Jun 26, 6:15 PM MDTSpecial Weather StatementPUBTeller30 min
Jun 26, 6:16 PM MDTSevere Thunderstorm WarningPUBBaca19 min
Jun 26, 6:48 PM MDTSpecial Weather StatementPUBTeller27 min
Jun 26, 6:55 PM MDTAreal Flood AdvisoryPUBEl Paso65 min
Jun 26, 7:05 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller25 min
Jun 26, 7:49 PM MDTSpecial Weather StatementPUBCrowley41 min
Jun 27, 3:32 PM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Mineral, Rio Grande, Saguache28 hr
Jun 27, 4:55 PM MDTSpecial Weather StatementPUBKiowa35 min
Jun 27, 5:56 PM MDTSpecial Weather StatementPUBEl Paso34 min

Nearby

Special Weather Statements in Colorado, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.